Florida, 2009

Hail and Damaging Winds in Florida, July 19, 2009

July 19, 2009 · NWS MFL · 7 events in 2 counties and zones

High wind gusts and hail occur from the Lake Okeechobee region to the southeast coast metro.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

High wind gusts and hail occur from the Lake Okeechobee region to the southeast coast metro.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 19, 1:38 PM EST, 47 minutes earlier.

Area forecast discussion, Jul 19, 1:38 PM EST, 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT SUN JUL 19 2009

.DISCUSSION...

...CORRECTED PRELIM POINT TEMPS/POPS SECTION BELOW/NO OTHER CHANGES...

THE LARGE-SCALE PICTURE CURRENTLY SHOWS A STRONG MID/UPPER TROUGH
DIGGING INTO THE NRN/CENTRAL GULF OF MEXICO WITH A STRONG DEEP-LAYER
RIDGE ACROSS THE CENTRAL ATLANTIC. THIS GENERAL LARGE-SCALE PATTERN
WILL PERSIST INTO WEDNESDAY BEFORE THE EASTERN CONUS TROUGH LIFTS N
OF THE REGION...AND DEEP-LAYER RIDGE AXIS BUILDS SOUTHWEST ACROSS
THE REGION ONCE AGAIN LATE IN THE WEEK.

FOR THE REST OF TODAY...THUNDERSTORMS HAVE DEVELOPED ACROSS THE
INTERIOR AND ALONG LAKE BREEZE CONVERGENCE IN WESTERN PALM BEACH
COUNTY. A FEW STORMS HAVE ALSO GOTTEN GOING ALONG THE EAST COAST
SEA BREEZE IN THE MIAMI AREA...BUT HAVE STRUGGLED TO DEVELOP SO
FAR ALONG THE REMAINDER OF THE SEA BREEZE. THINK STORMS WILL
CONTINUE TO INCREASE AND MOVE NE BACK TOWARDS THE EAST COAST METRO
AREAS LATE THIS AFTERNOON/EARLY THIS EVENING BEFORE ACTIVITY
DISSIPATES OR MOVES OFFSHORE BY MIDNIGHT.

FOR MONDAY...THE DEPARTING SAHARAN AIR LAYER COMBINED WITH THE
AMPLIFYING MID/UPPER TROUGH TO THE WEST COULD LEAD TO MORE TSTM
ACTIVITY. THE NAM TAKES A WELL-DEFINED SHORTWAVE WITHIN THE LONGWAVE
TROUGH AXIS SOUTHEAST INTO THE ERN GULF BY MORNING WITH CONVECTION
MARCHING EAST FROM THE GULF AND REALLY GOING CRAZY AS IT HITS THE
EAST COAST SEA BREEZE. THE GFS KEEPS THIS ACTIVITY CLOSER TO THE
LAKE OKEECHOBEE REGION/CENTRAL FL. FEEL THAT EITHER WAY WE SHOULD
HAVE MORE CONVECTION TOMORROW DUE TO INFLUENCE FROM THE
TROUGH...THOUGH THE NAM SHOWING SEVERAL INCHES OF RAIN ACROSS THE
EAST COAST METRO AREAS IS LIKELY WELL OVERDONE.

ON TUESDAY...MOST MODELS ARE INDICATING THAT THE NORTHERN EXTENT OF
THE AXIS OF THE TROPICAL WAVE CURRENTLY OVER THE EASTERN CARIBBEAN
WILL BREAK OFF BRINGING A LOW-LEVEL THROUGH THE BAHAMAS...THOUGH THE
NAM IS CURIOUSLY ABOUT A DAY SLOWER. GUIDANCE NOW AGREES THAT THE
BULK OF THE MOISTURE WILL GET SUCKED TO THE NORTH JUST TO OUR
EAST...IN BETWEEN THE TROUGH TO THE WEST AND RIDGE TO THE EAST.
DESPITE THAT...PWATS STILL APPROACH 2 INCHES WITH DEEPENING/SLIGHTLY
INCREASING SERLY FLOW...AND THIS SHOULD LEAD TO AN INCREASE IN
CONVECTIVE COVERAGE REGION WIDE. THE LOW LEVEL TROUGH PASSES THROUGH
TUESDAY NIGHT AND THIS COULD CAUSE THE SHOWER/STORM CHANCE TO LINGER
OVERNIGHT. WEDNESDAY MAY END UP BEING A LITTLE DRIER THAN
PREVIOUSLY ADVERTISED AS THE TROUGH LIFTS NORTH...AND THE GFS
INDICATES SOME MID LEVEL DRYING AND SUBSIDENCE POSSIBLY WORKING
INTO THE REGION...BUT NOT ENOUGH TO COMPLETELY LIMIT DIURNAL
CONVECTION. HAVE NOT MADE ANY CHANGES FOR WEDNESDAY YET AND WILL
LET LATER SHIFTS TAKE A LOOK AT LATEST MODEL DATA BEFORE CHANGING.

THURSDAY THROUGH SATURDAY...THE DEEP-LAYER RIDGE AXIS FROM THE
ATLANTIC BUILDS SW ACROSS THE FL KEYS/STRAITS AND THIS SHOULD BRING
THE REGION BACK INTO SWRLY STEERING FLOW WITH LIGHT TO CALM LOW
LEVEL FLOW. AS A RESULT...A RETURN TO SEA BREEZE DRIVEN CONVECTION
MOVING BACK TOWARDS THE EAST COAST SEEMS IN ORDER THIS PERIOD. WILL
MAKE NO CHANGES TO THE EXTENDED FCST AT THIS TIME.

&&

.MARINE...
GENERALLY EAST TO SOUTHEAST WINDS 5 TO 10 KNOTS WILL CONTINUE THE
NEXT FEW DAYS...BUT WINDS COULD INCREASE TO 10 TO 15 KNOTS BEHIND
THE SFC TROUGH WED/THU TIMEFRAME. SEAS GENERALLY 2 FEET OR LESS
BUT COULD INCREASE SOME WED/THU DEPENDING ON HOW MUCH WINDS INCREASE.

&&

.FIRE WEATHER...
NO CONCERNS AS LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  89  75  88 / 30 60 30 50
FORT LAUDERDALE  79  90  78  88 / 30 50 30 50
MIAMI            79  91  78  88 / 30 50 30 50
NAPLES           78  90  75  90 / 20 50 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE WX...STRASSBERG
AVIATION...DG
Hazardous weather outlook, Jul 19, 8:18 AM EST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
918 AM EDT SUN JUL 19 2009

FLZ063-066>075-168-172>174-200430-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
918 AM EDT SUN JUL 19 2009

...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EXPECTED TO DEVELOP...
...A FEW STORMS COULD BECOME SEVERE INTERIOR AND ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE AREA THIS AFTERNOON AND EVENING. THE STORMS ARE
EXPECTED TO BECOME MOST CONCENTRATED ACROSS THE INTERIOR AND THE
ATLANTIC COAST LATE THIS AFTERNOON AND THIS EVENING. THE
ATMOSPHERE REMAINS VERY UNSTABLE. THIS WILL LEAD TO THE
DEVELOPMENT OF STRONG STORMS WITH EVEN THE POSSIBILITY OF A FEW
SEVERE STORMS DEVELOPING, SIMILAR TO THE PAST FEW DAYS.

WIND: MOST OF THE STRONGER STORMS WILL PRODUCE HIGH WINDS OF 40 TO
50 MPH. HOWEVER, ONE OR TWO SEVERE STORMS COULD DEVELOP, CAPABLE
OF PRODUCING DAMAGING WINDS OF 60 TO 70 MPH.

HAIL: THE MOST INTENSE STORMS LATE THIS AFTERNOON WILL BE CAPABLE
OF PRODUCING PENNY TO QUARTER SIZE HAIL.

FLOODING: SLOW MOVING THUNDERSTORMS COULD GENERATE HEAVY RAINFALL
IN A FEW LOCATIONS THIS AFTERNOON. THIS MAY LEAD TO ISOLATED
STREET FLOODING AND FLOODING OF POORLY DRAINED AREAS.

TEMPERATURES: HIGH TEMPERATURES IN THE MID 90S WILL COMBINE WITH
THE HIGH HUMIDITY TO RESULT IN APPARENT TEMPERATURES REACHING
AROUND 105 DEGREES ACROSS MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

DG

In the hours before

Special weather statement, Jul 19, 12:30 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT SUN JUL 19 2009

FLZ072>074-191800-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE FL-
130 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORM DEVELOPING ACROSS NORTHERN MIAMI-DADE COUNTY...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR MIAMI GARDENS...MOVING
NORTHEAST AT 5 MPH.

THIS STORM WILL AFFECT...

MIAMI GARDENS...
DOLPHINS STADIUM...
MIRAMAR PARKWAY AND UNIVERSITY DRIVE...
NORTH PERRY AIRPORT...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2607 8028 2600 8017 2589 8027 2594 8036
TIME...MOT...LOC 1730Z 221DEG 4KT 2596 8025

DG
Special weather statement, Jul 19, 12:47 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
147 PM EDT SUN JUL 19 2009

FLZ063-191815-
GLADES FL-
147 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORM MOVING ACROSS NORTHEASTERN GLADES COUNTY...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF VENUS...MOVING EAST AT 15 MPH.

THIS STORM WILL AFFECT...

  BRIGHTON SEMINOLE INDIAN RESERVATION

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2703 8099 2699 8106 2698 8132 2703 8133
      2704 8128 2712 8127 2713 8126 2713 8119
      2713 8117 2718 8117 2722 8107 2722 8103
TIME...MOT...LOC 1746Z 262DEG 12KT 2705 8125

DG
Special weather statement, Jul 19, 1:26 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT SUN JUL 19 2009

FLZ066-067-191915-
HENDRY FL-INLAND PALM BEACH COUNTY FL-
226 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORMS MOVING ACROSS EASTERN HENDRY AND
SOUTHWESTERN PALM BEACH COUNTY...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF DEVILS GARDEN TO ROTENBERGER WILDLIFE MANAGEMENT AREA...MOVING
NORTHEAST AT 10 MPH.

THESE STORMS WILL AFFECT...

ROTENBERGER WILDLIFE MANAGEMENT AREA...
HOLEY LAND WILDLIFE MANAGEMENT AREA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2639 8052 2633 8071 2633 8088 2631 8088
      2655 8114 2666 8080
TIME...MOT...LOC 1826Z 251DEG 9KT 2651 8098 2638 8083

DG
Special weather statement, Jul 19, 1:40 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT SUN JUL 19 2009

FLZ075-191915-
MAINLAND MONROE FL-
240 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORM MOVING ACROSS MAINLAND MONROE COUNTY...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF WILDERNESS WATERWAY SOUTH...
MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL AFFECT...

  RURAL CENTRAL AND EASTERN MAINLAND MONROE COUNTY

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2559 8113 2559 8111 2560 8114 2568 8118
      2573 8088 2552 8089 2544 8107
TIME...MOT...LOC 1839Z 246DEG 9KT 2556 8100

DG
Special weather statement, Jul 19, 1:43 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT SUN JUL 19 2009

FLZ070-071-191915-
INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
243 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORM DEVELOPING OVER NORTHEASTERN COLLIER COUNTY...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 4 MILES EAST OF MILE MARKER 60
ON ALLIGATOR ALLEY...MOVING NORTHEAST AT 5 MPH.

THIS STORM WILL AFFECT...

  ALLIGATOR ALLEY BETWEEN THE MICCOSUKEE RESORT AND COLLIER COUNTY
  REST AREA.
  RURAL EASTERN COLLIER COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2625 8077 2604 8079 2601 8111 2624 8103
TIME...MOT...LOC 1842Z 233DEG 3KT 2617 8097

DG
Special weather statement, Jul 19, 2:01 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EDT SUN JUL 19 2009

FLZ063-066-067-191945-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
301 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORMS MOVING ACROSS AREAS SOUTH OF LAKE
OKEECHOBEE...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED AROUND 4 MILES NORTH OF MOORE HAVEN TO
8 MILES WEST OF DEVILS GARDEN TO 10 MILES NORTH OF ROTENBERGER
WILDLIFE MANAGEMENT AREA...MOVING NORTHEAST AT 10 MPH.

THESE STORMS WILL AFFECT...

DEVILS GARDEN...
LAKE HICPOCHEE...
MOORE HAVEN...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2704 8093 2703 8097 2696 8107 2692 8107
      2693 8110 2689 8111 2685 8109 2682 8101
      2679 8103 2677 8093 2671 8082 2671 8078
      2669 8074 2675 8074 2672 8044 2646 8085
      2660 8134 2692 8116 2706 8093
TIME...MOT...LOC 1900Z 236DEG 10KT 2689 8112 2665 8125
          2654 8086

DG

The radar

The Miami radar (KAMX), 137 km away, was scanning. The volume nearest the first event began at 19:23 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Hendry

When
July 19, 2:25 PM EST
Where
Hendry County, 0.62 mi W of Clewiston
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
26.750, -80.940

Law enforcement reported a thunderstorm producing penny sized hail in Clewiston.

Thunderstorm Wind, Hendry

When
July 19, 2:30 PM EST
Where
Hendry County, 0.62 mi W of Clewiston
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
26.750, -80.940

A wind gust from a thunderstorm in Clewiston ripped a house awning off.

Thunderstorm Wind, Hendry

When
July 19, 2:30 PM EST
Where
Hendry County, 1.23 mi E of Harlem
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
26.730, -80.900

A thunderstorm produced a wind gust of 66 mph at mesonet site cfsw in Clewiston.

Thunderstorm Wind, Broward

When
July 19, 3:39 PM EST
Where
Broward County, 4.67 mi N of Miramar
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
26.068, -80.397

A thunderstorm produced a wind gust of 58 mph at the Cypress Bay High School in Weston.

Thunderstorm Wind, Broward

When
July 19, 3:40 PM EST
Where
Broward County, 10.67 mi NNW of Miramar
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
26.146, -80.456

Flower pots and traffic cones were blown down and some into the canal, and small palms were also blown down. Wind gusts were estimated at 60 to 70 mph at the east toll plaza on Alligator Alley.

Thunderstorm Wind, Broward

When
July 19, 3:42 PM EST
Where
Broward County, 7.63 mi N of Miramar
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
26.110, -80.390

A thunderstorm produced a wind gust of 62 mph at the Gator Run High School in Weston.

Thunderstorm Wind, Broward

When
July 19, 3:55 PM EST
Where
Broward County, 3.79 mi E of Miramar
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
26.010, -80.340

Strong wind gusts from a thunderstorm knocked over a 200 pound gazebo and moved it 5 to 6 feet off its original setting.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186260, 186263, 186264, 186269, 186266, 186267, 186270.